My friend, aged about 53 years old, is a BP and diabetes patient. He regularly takes medicines as per doctor’s advice. On the 22nd, early morning, he suddenly got up sweating and cramping of his legs and fell unconscious. The Doctor administered some injection valuing about Rs.33000/- and asked to rush to heart hospital for angiogram. On reaching the hospital, it is found that his creatinine level in blood is 4 mg/dl and the doctor said he cannot undergo an angiogram now. Now his creatinine level is still 4 only and the nephrologist says he can go home. After reduction of creatinine level to 1.2, he can go for an angiogram. Is this the correct procedure for a heart attack patient? On reaching home, if the heart attack repeats, what will happen? Please advice whether the kidney function can be improved clinically to discharge more creatinine, so that the level in blood will come down? Is it advisable to send the patient home at this stage?

Patients with chronic kidney disease (CKD) have a markedly increased risk of kidney failure when given dye for a heart angiogram.  The worse the CKD, the more likely that this will occur.  Your friend should follow the advice of the nephrologist who saw him at the hospital.  It is important to have a specific diagnosis as to the cause of the kidney disease.  If the cause is acute kidney injury, then kidney function may improve and the angiogram may be possible.  If this is CKD, then the angiogram could cause your friend to require dialysis treatments.  If this is CKD, there are no treatments other than dialysis that will lower the serum creatinine.

 

Advertisements
This entry was posted in Ask the Doctor, Chronic Kidney Disease, Hypertension/High Blood Pressure, Kidney Failure, Kidney-Related Health Questions, Serum Creatinine, Symptoms and Side Effects, Treatments. Bookmark the permalink.